Alert archive / North Dakota / Tornado Warnings in 2010
Tornado Warning 33, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 26, 2010, 8:01 PM CDT for Emmons County, McIntosh County, North Dakota. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2010, 8:01 PM CDT (01:01 UTC)
- Expired
- Jun 26, 2010, 8:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Emmons County, ND, McIntosh County, ND
The radar
The Bismarck radar (KBIS), 106 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:05 PM CDT | HAIL 1 | 8 W Zeeland, ND | HAILED FOR 10 MINUTES, ALSO ESTIMATED 60 MPH THUNDERSTORM WIND GUST AND 0.71 INCHES OF RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 3:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
789
WFUS53 KBIS 270101
TORBIS
NDC029-051-270130-
/O.NEW.KBIS.TO.W.0033.100627T0101Z-100627T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
801 PM CDT SAT JUN 26 2010
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHWESTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 830 PM CDT
* AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTHEAST OF WESTFIELD...OR 66 MILES
SOUTHEAST OF BISMARCK...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ZEELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4603 10021 4600 9972 4594 9972 4593 9985
4594 10021
TIME...MOT...LOC 0101Z 279DEG 22KT 4596 10010
$$
BIRK/SCHECK2 follow-up statements
336
WWUS53 KBIS 270115
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
815 PM CDT SAT JUN 26 2010
NDC029-051-270130-
/O.CON.KBIS.TO.W.0033.000000T0000Z-100627T0130Z/
EMMONS ND-MCINTOSH ND-
815 PM CDT SAT JUN 26 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MCINTOSH AND
SOUTHEASTERN EMMONS COUNTIES UNTIL 830 PM CDT...
AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTH OF HAGUE...OR 69 MILES SOUTHEAST OF
BISMARCK...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
ZEELAND AND PORTIONS OF NORTHERN CAMPBELL COUNTY IN SOUTH DAKOTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4594 10011 4602 10004 4600 9972 4594 9972
4593 9985
TIME...MOT...LOC 0114Z 279DEG 22KT 4595 9999
$$
BIRK/SCHECK256
WWUS53 KBIS 270127
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
827 PM CDT SAT JUN 26 2010
NDC029-051-270137-
/O.EXP.KBIS.TO.W.0033.000000T0000Z-100627T0130Z/
EMMONS ND-MCINTOSH ND-
827 PM CDT SAT JUN 26 2010
...THE TORNADO WARNING FOR SOUTHWESTERN MCINTOSH AND SOUTHEASTERN
EMMONS COUNTIES WILL EXPIRE AT 830 PM CDT/730 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4594 10011 4602 10004 4600 9972 4594 9972
4593 9985
TIME...MOT...LOC 0127Z 279DEG 22KT 4594 9988
$$
BIRK/SCHECKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 26, 3:32 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 26, 3:32 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 332 PM CDT SAT JUN 26 2010 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... SEVERE WEATHER POTENTIAL WILL CONTINUE ACROSS WEST AND CENTRAL NORTH DAKOTA THIS EVENING. MAIN THREATS WILL BE LARGE HAIL AND HEAVY RAIN. THE FOCUS WILL BE A TROUGH MOVING THROUGH WEST CENTRAL NORTH DAKOTA...HOWEVER MULTIPLE OUTFLOW BOUNDARIES EXIST FROM FRIDAY EVENING CONVECTION. THUS MULTIPLE LINES OF CONVECTION ARE LIKELY BUT THE WESTERN TROUGH WILL EVENTUALLY PUSH ALL THE SEVERE POTENTIAL EAST THIS EVENING. BY MIDNIGHT MOST OF THE SEVERE POTENTIAL WILL BE EAST OF THE REGION. COOLER AND DRIER AIR WILL PUSH INTO THE STATE SUNDAY BUT THE UPPER LEVEL LOW WILL BRUSH THE NORTH CENTRAL SO HAVE ADDED A RESIDUAL THUNDERSTORM CHANCE TO THE NORTH CENTRAL SUNDAY AFTERNOON AND EVENING. EVENTUALLY THE H5 RIDGE BUILDS INTO THE REGION BY TUESDAY AND BRINGS WARM AND DRY WEATHER TO THE REGION. .LONG TERM...WEDNESDAY THROUGH SUNDAY... EARLY IN THE LONG TERM THE H5 RIDGE WILL BRING WARM AND DRY WEATHER. GFS AND ECMWF BUILD A SIGNIFICANT LONG WAVE TROUGH INTO THE NORTHWEST US BY THURSDAY INTO THE WEEKEND. THIS WILL SET UP SOUTHWESTERLY FLOW ALOFT WITH SHORTWAVE ENERGY FLOWING INTO THE NORTHERN PLAINS. THE LATER HALF OF THE EXTENDED PERIOD LOOKS LIKE AN ACTIVE ONE CONVECTIVELY. && .AVIATION...A TROUGH OF LOW PRESSURE EXTENDING ACROSS WEST CENTRAL NORTH DAKOTA AT 3 PM CDT WILL BE THE FOCUS FOR THUNDERSTORMS ACROSS THE STATE THIS AFTERNOON AND SATURDAY EVENING. THE MAIN HAZARD TO AVIATION WILL BE THUNDERSTORMS THROUGH 03Z/10 PM CDT. ALTHOUGH GENERALLY VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES... THE THUNDERSTORM POTENTIAL IN THE VICINITY AND AT THE TAFS SITE APPEAR LIKELY ESPECIALLY AT KBIS/KJMS AND KMOT. VFR AFTER 06Z. && .HYDROLOGY...HIGH K INDEX VALUES...SIGNIFICANT PRECIP WATER AND THE TRAINING POTENTIAL FOR THUNDERSTORMS WILL HIGHLIGHT THE HEAVY RAINFALL POTENTIAL ACROSS WEST AND CENTRAL NORTH DAKOTA TONIGHT. OF CONCERN IS THE SOURIS RIVER VALLEY REGION WHERE PAST FEW THUNDERSTORMS EVENTS HAVE ADDED QUITE A BIT OF RAINFALL TO THE REGION. BUT THE HEAVY RAIN POTENTIAL EXISTS OVER ALL OF WEST AND CENTRAL ND. WILL CONTINUE THE FLASH FLOOD WATCH FOR THE WEST AND CENTRAL THROUGH 06Z/1 AM CDT. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT /MIDNIGHT MDT/ SUNDAY FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && ABELING
Hazardous weather outlook, Jun 26, 4:37 AM CDT, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 437 AM CDT SAT JUN 26 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 437 AM CDT SAT JUN 26 2010 /337 AM MDT SAT JUN 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS TODAY AND TONIGHT BRINGING THUNDERSTORMS...SOME SEVERE...AND HEAVY RAIN TO THE REGION. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR WESTERN AND CENTRAL NORTH DAKOTA FOR THE AFTERNOON AND EARLY TONIGHT. IN ADDITION...HIGH PRECIPITABLE WATER...GOOD SHEAR...AND HIGH CAPE WILL LEAD TO THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS BEGINNING THURSDAY NIGHT AS YET ANOTHER UPPER LEVEL TROUGH MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT.
In the hours before
Local storm report, Jun 26, 5:00 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
500 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 14 N SOUTH HEART 47.07N 102.99W
06/26/2010 E1.75 INCH DUNN ND PUBLIC
&&
JMLocal storm report, Jun 26, 5:01 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
501 PM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 7 SE FAIRFIELD 47.12N 103.12W
06/26/2010 M1.75 INCH BILLINGS ND FIRE DEPT/RESCUE
RELAYED BY STATE RADIO.
&&
VROLLERSpecial weather statement, Jun 26, 5:01 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 501 PM CDT SAT JUN 26 2010 NDZ034-042-262245- GRANT ND-MORTON ND- 501 PM CDT SAT JUN 26 2010 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN MORTON AND EASTERN GRANT COUNTIES UNTIL 545 PM CDT/445 PM MDT/... AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF FLASHER TO 8 MILES SOUTHWEST OF RALEIGH...AND MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... RALEIGH... FLASHER... BREIEN... ST. ANTHONY... HUFF... FORT RICE... ST. GERTRUDE... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BIRK/SCHECK
Special weather statement, Jun 26, 5:13 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 513 PM CDT SAT JUN 26 2010 NDZ021-262245- MCLEAN- 513 PM CDT SAT JUN 26 2010 ...SPECIAL WEATHER STATEMENT... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL MCLEAN COUNTY...MOVING EAST AT 45 MPH. FUNNEL CLOUDS...PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... GARRISON AROUND 535 PM CDT... COLEHARBOR AROUND 545 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. SIMOSKO
Special weather statement, Jun 26, 5:44 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
544 PM CDT SAT JUN 26 2010
NDZ021-262315-
MCLEAN-
544 PM CDT SAT JUN 26 2010
...SPECIAL WEATHER STATEMENT...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL MCLEAN COUNTY NEAR
GARRISON...MOVING EAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RURAL MCLEAN COUNTY AROUND 600 PM CDT
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
SIMOSKOSpecial weather statement, Jun 26, 6:45 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 645 PM CDT SAT JUN 26 2010 NDZ045-270015- SIOUX ND- 645 PM CDT SAT JUN 26 2010 ...SPECIAL WEATHER STATEMENT FOR CENTRAL SIOUX COUNTY UNTIL 715 PM CDT... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF SELFRIDGE...OR 53 MILES EAST OF LEMMON...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SELFRIDGE... FORT YATES... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BIRK/SCHECK
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:16 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 59 min |
| Jun 26, 8:23 PM CDT | Areal Flood Advisory | BIS | Emmons | 80 min |
| Jun 27, 1:26 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 49 min |
Nearby
Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.